MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SP2 FEM BOX TRIAL SCREW DRIVER; KNEE INSTRUMENT : SCREWDRIVERS

DEPUY ORTHOPAEDICS INC US SP2 FEM BOX TRIAL SCREW DRIVER; KNEE INSTRUMENT : SCREWDRIVERS
Model Number 96-6295
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noticed by the scrub tech that the black handle that is used to tighten the ps box onto the femoral component had been stripped.The driver and box both are stripped, but did not break into pieces therefore the two instruments are in full contact.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = examination of the returned device confirmed the hex tip is stripped.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot = the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SP2 FEM BOX TRIAL SCREW DRIVER
Common Device Name
KNEE INSTRUMENT : SCREWDRIVERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11057843
Report Number1818910-2020-27559
Device Sequence Number2651364
Product Code HXX
UDI-Device Identifier10603295247739
UDI-Public10603295247739
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-6295
Device Catalogue Number966295
Device Lot NumberD1196
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2020
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/05/2021
01/05/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/06/2021
01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1